Liver — TransplantLyfe

Liver

Does anyone else experience Tacrolimus tremors?

meghansmithTransplant Patient
November 22, 2020 in Liver

I suffered from them very badly post-transplant, to the point that even my vocal chords were tremoring. My transplant team switched me to Envarsus (extended release tacrolimus), along with putting me on propanolol which have both helped. However, I still experience some tremors, and have noticed that they get worse when bloodwork shows that my tacro level is higher. Luckily it hasn't negatively effected me too much, besides my handwriting looking a little shakier, other people noticing and asking about it, and struggling with applying mascara and eyeliner without getting it all over my face :)

Tagged:

1 - 20 of 20 Other Answers

  • mikemTransplant Patient

    Hi there Meghan, I have had on and off tremors/shaking in my hands, and occasionally other types of tremors. I've been told it's tac related. I've been taking Tac since this transplant.

    November 22, 2020
  • KarinExpert
    Transplant Patient

    I have them when my FK levels are around 10 which they should not be - means my levels are too high and the side effects take over! Hate them since it is hard to drink coffee or even a glass of water

    November 23, 2020
  • meghansmithTransplant Patient

    Yes, I've found my hands really shake whenever I am eating or drinking. I'm also definitely not the go-to person to snap photos anymore - they turn out blurry from the shaking!

    November 23, 2020
  • AliEm14Expert
    Transplant Patient

    I have the worst tacro shakes! I've dropped so many dishes because my hands are shaking, i frequently miss my mouth when trying to eat or drink, my hand writing is very shaky now, photos are blurry, eyeliner is never even. I experience the worst tremors in my hands and also my legs. i'll be standing normally, a leg tremor hits and all of a sudden i just fall over or walk directly into a wall or something

    November 25, 2020
  • meghansmithTransplant Patient

    It can definitely be pretty bad! I've given up on eyeliner and my handwriting is definitely much worse. I once got very bad leg tremors while driving - that was a little scary! Turned out that my tacro levels were extremely high.

    November 25, 2020
  • mikemTransplant Patient

    Did you ever discuss with your docs @meghansmith and @AliEm14 if your levels are too high? I know that when I had tremors it turned out that my levels could be brought down and my dosage adjusted. Maybe @Karin has something to weigh in about this? I have also been on brand and then generic, and I noticed some differences.

    December 16, 2020
  • KarinExpert
    Transplant Patient

    Yes! But my worst issue right now is the nausea and headache I wake up w (or by). Horrible!

    December 16, 2020
  • mikemTransplant Patient

    @Karin do you know if those are from the tac? (your headache and nausea)? I had nausea in the past but from a different transplant drug

    December 16, 2020
  • meghansmithTransplant Patient

    I have; when they were really bad they decided to make the switch from regular tacro to envarsus (extended release) and that helped some, as well as adding propanolol to my medication list to try to combat the tremors as well. I do agree though that they are definitely worse when my levels are too high. I still get bloodwork weekly so my numbers are being checked very regularly.

    December 18, 2020
  • MichaelGrahamHuffTransplant Patient

    I have Tacrolimus Tremors. I am 27 years old and 1 and a half years post-transplant. While my shaking is minimal, there are times where it frightened me at first. I wasn't made especially aware of them, and my mind when crazy as to what it could be. My most recent struggle was when I was trying to make a poster in support of a friend's marathon run. That handwritten poster was SO BAD!!

    I also have inconsistent pins and needles and my hands and feet have trouble gauging whether water is hot or cold.

    December 21, 2020
  • meghansmithTransplant Patient

    Hi Michael, Yes! I also suffer from some peripheral neuropathy with the tingling/numb/sensitive to temperature hands and feet.

    December 22, 2020
  • KarinExpert
    Transplant Patient

    @meghansmith @MichaelGrahamHuff did the tingling happen post transplant?

    December 23, 2020
  • meghansmithTransplant Patient

    @Karin for me, yes - I would mildly experience it pre-transplant but nowhere as strong or as often as it is now.

    December 24, 2020
  • Care_massTransplant Patient

    Definitely have the Tac shakes! Frustrating for handwriting and eyeliner. Its also woerd becayse ve had people stop meetings to ask me if I'm okay. Everyone at work knows I'm post transplant, but they treat me with Kid gloves now more than before lol.

    January 8, 2021
  • ChefAmandaTransplant Patient

    I also have bad tacrolimus shakes. Mine has gotten so bad over the years I’m on a medication to help calm them down.

    January 8, 2021
  • mikemTransplant Patient

    I don't think I have shakes much anymore. I do like a good milk shake! lol, sorry. I make dad jokes even though I'm not a dad.

    @Karin

    I used to have tac tremors in the beginning, but at the time I had hoped to be a transplant surgeon. So, they worked really hard on getting rid of my tremors.

    January 8, 2021
  • TServoldTransplant Patient

    This is kind of scary, to me. This is not something I know anything about, as I was just put on the transplant list. I have so many questions. Is this common, is there something that I should bring up with my team ahead of time? Is this just a "you have to deal with it" symptom, or is this something that is a priority to manage?

    February 23, 2021
  • AliEm14Expert
    Transplant Patient

    @TServold maybe others can shed more light but for me it’s just kind of this annoying thing I deal with. As others have said, it’s worse when your levels are too high. It is common, and for me I notice it more in my legs and hands. From what I’ve heard most people experience it, and if it is something that gets really bad you can talk to your team but in my experience my team said to me the benefits outweigh the annoying side effects and unless it gets to the point where I’m unable to function I just have to live with it.

    February 24, 2021
  • meghansmithTransplant Patient

    @TServold I agree with @AliEm14, it’s fairly common and not something you should worry much about! It’s definitely worse when your tacro levels are higher (over time your tacro dose will decrease and a lower tacro level will become your “stable” area). There are some medications you can take to try to ease the symptoms (I take propanolol) but it’s not something I would let concern you pre-transplant. It doesn’t happen to everyone (I have very low blood pressure and would sometimes shake pre-transplant so I’m sure that plays a factor too!) and if you do end up experiencing it, know that it’s normal! It really doesn’t effect my everyday life much, usually just something I laugh at 😊

    March 1, 2021
  • KarinExpert
    Transplant Patient

    @TServold it is def manageable! When my tac levels are below 8-10, I don’t have tremor at all!!

    March 2, 2021
Sign In or Register to comment.